Pulmonary embolism

Hi this week I have been diagnosed with 2 pulmonary embolisms one on each lung. I am 29 years old & this was caused from the contraceptive pill. I am still in shock that I have these & don't know how long recovery will be or anything else apart from the medication I'm on. I was only in hospital 24 hours then discharged. Just need some support really

16 Replies

oldestnewest
  • healthunlocked.com/ace Try this site for more specialised information on blood clots. Tony

  • I will check that out thanks :)

  • Hi Kate. You certainly do need and in my opinion should have been given some support. They will have given you clot busting meds to dissolve the embolisms. If they had not been satisfied that the clots were dissolved they would have kept you longer. I imagine that you had a scan too. Also possibly you have been discharged with some blood thinning tablets.

    Regards Rib

  • Hi

    Yes I've been discharged with anticoagulant medication I had a scan at the beginning that's how the clots were found. I was given a fragmin injection when I was told then discharged with my meds & told that I roll have to go back for a scan in 3 months time but not told why or anything else.

  • They will want you back to do full bloods if nothing else. They need to make sure your body is coping well enough. They don't want your blood too thin of you could die of a cut finger if there was no clotting at all. They also want to make sure your liver is functional with the blood as it is.

    From what you have said I don't think that you need to worry but what price peace of mind. I am sure between BLF and your GP you will get the reassurance you need. I know how frightening clots are :-( Good luck.

  • Thanks & the drug I'm on does the same as warfarin but you don't have to have regular blood tests which dies concern me a bit to be honest.

  • Can you ring the B L F helpline tomorrow for advice, and have you been offered an alternative method of contraception?

    Can you discuss your concerns with a nurse or gp at your health centre, you could ring and ask.

  • Hi I have a telephone appointment with my GP but not until Friday. As for contraception I can't go on any other as they don't agree with me but that's the least of my worries to be honest.

  • Hi Kate. Do you mind my asking what medication you are on? I've been on warfarin for the last 12 years and have had no problems with it but it does need regular monitoring with INR tests to keep my blood within the target range of 2-3. I'm intrigued how they can control your blood without reviewing it.

  • Hi yes I'm on rivaroxaban

  • Rivaroxaban has predictable pharmacokinetics across a wide spectrum of patients (age, gender, weight, race) and has a flat dose response across an eightfold dose range (5–40 mg).[7] Clinical trial data have shown that it allows predictable anticoagulation with no need for dose adjustments and routine coagulation monitoring.[1] However, these trials have excluded patients with liver disease and end-stage liver disease; therefore, the safety of rivaroxaban in these populations is unknown.

  • Wow that's impressive knowledge, are you on it yourself?

  • No, just google it!

  • I am immune to "warfarin " as I had a blood clots in each leg after catching my foot on a stone fireplace whilst going to the toilet at night.After three or four days I was told this in hospital and was given (heparin) in injection into the stomach whilst pinched !

    It worked with my legs elevated for a extended period,however,I am now thromboses through out my body and it is very difficult for blood to be taken when needed.

    I believe if warfarin is used a blood test is needed every two weeks,until a balanced amount is achieved.

  • The frequency of testing is very much related to how stable your INR results are. Initially I was tested weekly, then monthly once stabilised. It's recently been changed to every 3 months but I suspect that may be due to cost cutting, but fortunately my results are still very predictable.

  • I've now spoken to my GP & I am now much clearer on what I can & can't do & about my medication I feel more at ease

You may also like...